Alert archive / Puerto Rico / Flash Flood Watches in 2018
Flash Flood Watch 1, NWS JSJ
NWS JSJ issued this flash flood watch at Jul 8, 2018, 12:59 PM CDT. It took effect at Jul 8, 2018, 11:00 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2018, 12:59 PM CDT (17:59 UTC)
- In effect from
- Jul 8, 2018, 11:00 PM CDT
- Expired
- Jul 10, 2018, 3:00 AM CDT
- In force
- 28 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
410 WGCA62 TJSJ 081759 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR 159 PM AST Sun Jul 8 2018 ...The weakening Tropical Storm Beryl expected to bring heavy rain on Monday... .Tropical Storm Beryl is expected to be a strong Tropical Wave by the time it reaches the local islands, but it will bring heavy rain which could cause flash flooding. PRZ001>013-VIZ001-002-091000- /O.NEW.TJSJ.FF.A.0001.180709T0400Z-180710T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 159 PM AST Sun Jul 8 2018 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... The National Weather Service in San Juan has issued a * Flash Flood Watch for portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * From late tonight through Monday evening * Tropical Storm Beryl is weakening, and it is expected to be either a Tropical Depression or a strong Tropical Wave by the time it reaches the local islands. Regardless of whether it is one or the other, thunderstorms with strong gusty winds and heavy rain are expected on Monday. Rainfall totals from 2 to 4 inches with isolated higher amounts are expected across Puerto Rico and the U.S. Virgin Islands. * Possible impacts include urban and small stream flooding, flooding of some of the larger rivers and mud slides in areas of steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
383 WGCA62 TJSJ 090835 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 435 AM AST Mon Jul 9 2018 ...Remnants of Beryl Expected to Bring Heavy Rainfall Today... .The remnants of Beryl will move over the local islands as a strong tropical wave and bring deep moisture across the region. It will likely produce periods of heavy rainfall, which could cause flash flooding through this evening. PRZ001>013-VIZ001-002-091600- /O.CON.TJSJ.FF.A.0001.000000T0000Z-180710T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 435 AM AST Mon Jul 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through this evening * Though Beryl has weakened to a tropical wave, thunderstorms with strong gusty winds and heavy rain are expected through this evening across the entire region. Rainfall totals from 2 to 4 inches with isolated higher amounts are expected across Puerto Rico and the U.S. Virgin Islands. * Possible impacts include urban and small stream flooding, flooding of some of the larger rivers and mud slides in areas of steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
259 WGCA62 TJSJ 091609 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 1209 PM AST Mon Jul 9 2018 ...Remnants of Beryl Expected to Bring Heavy Rainfall Today... .A strong tropical wave associated with deep moisture will continue to bring deep moisture across the region. It will likely produce periods of heavy rainfall, which could cause flash flooding through this evening. PRZ001>013-VIZ001-002-100015- /O.CON.TJSJ.FF.A.0001.000000T0000Z-180710T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1209 PM AST Mon Jul 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through this evening * A vigorous tropical wave, thunderstorms with strong gusty winds and heavy rain are expected through this evening across the entire region. Rainfall totals from 2 to 4 inches with isolated higher amounts are expected across Puerto Rico and the U.S. Virgin Islands. * Possible impacts include urban and small stream flooding, flooding of some of the larger rivers and mud slides in areas of steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
901 WGCA62 TJSJ 091615 CCA FFASJU FLASH FLOOD WATCH...CORRECTED National Weather Service San Juan PR 1215 PM AST Mon Jul 9 2018 ...Remnants of Beryl Expected to Bring Heavy Rainfall Today... .A strong tropical wave will continue to bring deep moisture across the region. It will likely produce periods of heavy rainfall, which could cause flash flooding through this evening. PRZ001>013-VIZ001-002-100015- /O.CON.TJSJ.FF.A.0001.000000T0000Z-180710T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1215 PM AST Mon Jul 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through this evening * A vigorous tropical wave, thunderstorms with strong gusty winds and heavy rain are expected through this evening across the entire region. Rainfall totals from 2 to 4 inches with isolated higher amounts are expected across Puerto Rico and the U.S. Virgin Islands. * Possible impacts include urban and small stream flooding, flooding of some of the larger rivers and mud slides in areas of steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
965 WGCA62 TJSJ 092255 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 655 PM AST Mon Jul 9 2018 ...The risk of flooding continues... .Although the tropical wave will continue to move away from the local islands this evening and tonight, the flood risk continues. PRZ001>013-VIZ001-002-100400- /O.CON.TJSJ.FF.A.0001.000000T0000Z-180710T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 655 PM AST Mon Jul 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... The Flash Flood Watch continues for * Puerto Rico and US Virgin Islands. * Until midnight AST tonight * Runoff from previous rainfall and additional rainfall totals between 1 and 2 inches will continue to keep the flood risk high this evening and tonight. * Possible impacts include urban and small stream flooding, flooding of some of the larger rivers and mud slides in areas of steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
530 WGCA62 TJSJ 100358 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR 1158 PM AST Mon Jul 9 2018 ...The risk of flash flooding continues for Eastern Interior, Northeast, and Southeast Puerto Rico until Tuesday morning... PRZ001-005>013-VIZ001-002-100500- /O.CAN.TJSJ.FF.A.0001.000000T0000Z-180710T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-North Central-Central Interior- Ponce and Vicinity-Northwest-Western Interior- Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1158 PM AST Mon Jul 9 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for the Virgin Islands and most of Puerto Rico except the eastern third where heavy rainfall are still occurring in portions of the southeast and east Puerto Rico. $$ PRZ002>004-101000- /O.EXT.TJSJ.FF.A.0001.000000T0000Z-180710T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northeast-Southeast-Eastern Interior- Including the cities of Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, and San Lorenzo 1158 PM AST Mon Jul 9 2018 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 AM AST TUESDAY... The Flash Flood Watch has been extended for * A portion of Puerto Rico, including the following areas, Eastern Interior, Northeast, and Southeast. * Until 6 AM AST Tuesday * Showers and thunderstorms with heavy rainfall are still affecting portions of the Eastern Interior, Northeast, and Southeast Puerto Rico. This activity will likely continue during the overnight hours, resulting in additional 1 and 2 inches of rainfall. As a result, flash flooding still possible across these areas through Tuesday morning. * Possible impacts include urban flooding, flooding of some of the larger rivers and mud slides in areas of steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
446 WGCA62 TJSJ 100800 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 400 AM AST Tue Jul 10 2018 ...The risk of flash flooding has diminished significantly... PRZ002>004-100900- /O.CAN.TJSJ.FF.A.0001.000000T0000Z-180710T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northeast-Southeast-Eastern Interior- Including the cities of Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, and San Lorenzo 400 AM AST Tue Jul 10 2018 ...FLASH FLOOD WATCH IS CANCELLED... The remnants of Beryl have moved away from Puerto Rico and the U.S. Virgin Islands during the overnight hours, and drier than normal air mass has started to filter in from the east. Therefore, the Flash Flood Watch for a portion of Puerto Rico has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 10:40 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 8, 10:40 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1140 AM AST Sun Jul 8 2018
.UPDATE...
A surge of moisture brought showers across the windward sections
of Puerto Rico and the U.S. Virgin Islands. Showers are moving
fast into the eastern interior sections, while the south and
southwestern plains of PR observed mostly sunny to partly cloudy
skies. Showers and thunderstorms are expected to develop across
the interior and western sections of mainland PR during the
afternoon hours. In addition, the U.S. Virgin Islands will observe
passing showers from time to time during through this evening.
Beryl continues moving west-northwestward toward the Lesser
Antilles, it is expected to cross the chain tonight and move close
to PR/USVI on Monday. Marine and weather conditions are expected
to slowly deteriorate by late tonight into Monday. Based on the
current forecast, hazardous conditions are expected across the
local waters and over land. Rainfall amounts could range between 2
and 4 inches with isolated higher amounts. Winds are expected
between 15 and 25 mph with gusty winds between 40 and 50 mph. For
that reason, islander should monitor the products issued by your
National Weather Service.
&&
.AVIATION...
VCSH will continue across TJSJ, TJPS, TISX and TIST through this
afternoon. Afternoon convection will result in VCTS/VCSH at TJSJ,
TJMZ, TJBQ and TJPS. Elsewhere, mostly sunny to partly cloudy
skies will prevail. A short break in shower activity is expected
this evening ahead of the moisture field associated with Beryl
which will bring showers in the vicinity of all sites overnight.
SHRA/TSRA conditions are expected in TNCM and TKPK through the
rest of the fcst period as Beryl approach the islands.
&&
.MARINE...
Marine conditions are forecast to deteriorate as the remnants of
Beryl approaches the islands. As a result, mariners can expect
winds between 15 and 25 knots and frequent gusts between 35 and 45
knots. Mariners should monitor the progress of Beryl and products
issued by the National Weather Service because this system could
pose a serious hazard for boaters. Additional products may
eventually be required when the remnants reaches the nearshore
waters.
&&
.PREV DISCUSSION... /issued 535 AM AST Sun Jul 8 2018/
SYNOPSIS...Squally weather is expected tonight into Monday with
periods of heavy rain and strong gusty winds as what is now Tropical
Storm Beryl approaches the local area.
SHORT TERM...Today through Tuesday...
For today, an area of moisture ahead of Beryl will move over the
forecast area, increasing shower and thunderstorm activity across
the forecast area. During the early morning hours, showers are
expected to move inland and affect coastal areas of northern and
eastern Puerto Rico, as well as the U.S. Virgin Islands. Once
temperatures rise and in combination with the local effect,
showers and a few isolated thunderstorms may develop over the
interior and southwestern portions of Puerto Rico in the
afternoon. Some local urban and small stream flooding is possible
over these areas with the heaviest rains. Daytime high
temperatures will range from upper 80s to lower 90s in lower
elevations, and mid 70s to mid 80s in higher elevations. Easterly
to northeasterly winds between 10 and 20 mph with higher gusts
will prevail across the area.
For tonight and continuing into late Monday night, local weather
conditions are expected to deteriorate as what is now Tropical Storm
Beryl approaches the local area. Squally weather will initially
affect portions of the eastern half of Puerto Rico, the U.S. Virgin
Islands and surrounding waters during the overnight and early
morning hours. Then, showers and thunderstorms intensity and
coverage will increase throughout the day and until late Monday
night as the system continues to move over the local area. Rainfall
totals of up to 4 inches with higher amounts in isolated areas and
winds of up to 25 mph with gusts near 40-50 mph can be expected
as part of this event. Urban flooding and rapid rises along rivers
and small streams, as well as mudslides in areas of steep terrain
can be expected as the main impacts.
Weather conditions are expected to improve early Tuesday morning as
Beryl and associated moisture continues to move west and far from
the local area.
LONG TERM...Wednesday through Monday...
A TUTT low is expected to meander north of the area most of the
forecast cycle. At lower levels, a broad high pressure will hold
across the north central Atlantic to yield moderate to fresh
easterly winds through the next week. Although meandering TUTT
will prevail most of the cycle, favorable upper level dynamics as
well as an increase in moisture advection is forecast Friday
onwards.
Therefore, expect a seasonable weather pattern with locally
induced afternoon showers and isolated thunderstorms possible each
day. As the TUTT relocates northwest of the area and low level
moisture increases, the chance for showers and thunderstorms will
increase Friday and into the next week. Under easterly winds,
temperatures are expected to remain near normal. Hazy skies will
return by midweek as Saharan dust particles reach the eastern
Caribbean.
AVIATION...VFR conds are expected to prevail across all taf sites.
VCSH expected over TJSJ, TJBQ and TIST until at least until 08/13Z
as a result from passing showers moving inland. Afternoon convection
will result in VCTS/VCSH in the vicinity of TJSJ, TJMZ, TJBQ and
TJPS. Elsewhere, mostly sunny to partly cloudy skies will prevail.
Moisture ahead of Beryl will bring showers in the vicinity of all
sites, except TJMZ and TJBQ after 08/21Z. -SHRA conditions are
expected TNCM and TKPK after 08/20Z once Beryl approaches these
sites.
MARINE...Winds and seas will increase on Monday with maximum
seas around 10 feet in the outer waters as what is now Tropical
Storm Beryl approaches the local area. Winds near 25 to 30 kt with
gusts up to 45 kt.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 85 79 85 / 70 80 70 40
STT 79 85 79 87 / 70 70 70 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Small Craft Advisory from 2 AM Monday to 2 AM AST Tuesday for
Southeast.
VI...Small Craft Advisory until 2 AM AST Tuesday for St.Thomas...St.
John...and Adjacent Islands.
High Rip Current Risk through late tonight for St Croix.
AM...Small Craft Advisory until 8 PM AST Tuesday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
NM to 17N-Mona Passage Southward to 17N.
Small Craft Advisory from 2 AM Monday to 2 AM AST Tuesday for
Coastal Waters of Northern Puerto Rico out 10 NM-Coastal
Waters of Northern USVI and Culebra out 10 NM-Coastal
Waters of Southern Puerto Rico out 10 NM.
Small Craft Advisory until 2 AM AST Tuesday for Coastal Waters
of Southern USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
UPDATE...CAM
AVIATION...CAMHazardous weather outlook, Jul 8, 6:46 AM CDT, 6 hours 13 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 616 AM AST domingo 8 de julio de 2018 AMZ710>745-PRZ001>013-091000- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central- Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 616 AM AST domingo 8 de julio de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y este noche .Tronadas...Probabilidad de tronadas con lluvia fuerte y vientos en rafagas esta tarde a traves del oeste de Puerto Rico. La probabilidad aumentara a traves de todo Puerto Rico esta noche al lunes. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. El riesgo de inundaciones aumentara esta noche al lunes. .Vientos...Se esperan vientos sostenidos en exceso de las 20-24 MPH a traves de la mayor parte de las aguas locales. Vientos se esperan que aumenten esta noche al lunes. Rafagas de 40 a 50 mph son posibles. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas del Atlantico y del Caribe. Oleaje de hasta 9 pies en las aguas mar afuera. Oleaje continuara aumentando hasta 10 pies esta noche y lunes. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte, este y sur de Puerto Rico, Vieques y Culebra aumentando a alto esta noche al lunes. .Dias dos a siete...lunes a sabado Beryl se espera que se debilite y degrade a una vaguada sobre el este del Mar Caribe. Sin embargo, aun asi producira rafagas fuertes y lluvia fuerte a traves de Puerto Rico esta noche al lunes. Condiciones mejoraran empezando el martes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-091000- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-616 AM AST domingo 8 de julio de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos en exceso de 20-24 MPH a traves de la mayor parte de las aguas locales. Los vientos se esperan que aumenten esta noche al lunes. Rafagas de 40 a 50 mph son posibles. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de Santa Cruz y las playas del sur de San Thomas y San John. Exite un riesgo alto de corrientes marinas a traves del extremo este de Santa Cruz, en la playa Cramer Park. .Dias dos a siete...lunes a sabado Beryl se espera que se debilite y degrade a una vaguada sobre el este del Mar Caribe. Sin embargo, aun asi producira rafagas fuertes y lluvia fuerte a traves de las islas esta noche al lunes. Condiciones mejoraran empezando el martes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:16 PM CDT | Rip Current Statement | JSJ | 3 days | |
| Jul 8, 1:00 PM CDT | High Surf Advisory | JSJ | 29 hr | |
| Jul 8, 1:01 PM CDT | Gale Warning | JSJ | 30 hr | |
| Jul 8, 1:01 PM CDT | Small Craft Advisory | JSJ | 54 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2018Flash Flood Watches in U.S. Virgin Islands, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.